Alert archive / Colorado / Flash Flood Warnings in 1999
Flash Flood Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 19, 1999, 4:30 PM MDT for Weld County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 1999, 4:30 PM MDT (22:30 UTC)
- Expired
- Jul 19, 1999, 5:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weld County, CO
The radar
The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDEN 192235 FFWDEN COC123-192330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 430 PM MDT MON JUL 19 1999 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 530 PM MDT * AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CONTINUING NEAR MEAD...OR ABOUT 22 MILES SOUTHWEST OF GREELEY. THE STORMS PRODUCING THE VERY HEAVY RAIN WERE NEARLY STATINORY. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...MEAD A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DOPPLER RADAR ESTIMATES THAT UP TO 4 INCHES OF RAIN HAS FALLEN FROM THIS STORM IN THE LAST HOUR. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF HIGHWAYS AND UNDERPASSES ESPECIALLY ALONG HIGHWAYS 66 AND 119 EAST OF LONGMONT. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STAL^LS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 4030 10504 4012 10505 4013 10495 4029 10491 KLEYLA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:40 AM MDT, 12 hours 50 minutes earlier.
Area forecast discussion, Jul 19, 3:40 AM MDT, 12 hours 50 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 340 AM MDT MON JUL 19 1999 NO REAL BIG CHANGES IN THE OVERALL FLOW PATTERN THROUGH THE PERIOD AS LARGE ANTICYCLONE STAYS PARKED OVER THE GREAT PLAINS THROUGH TUESDAY. THIS WILL KEEP THE MOIST SOUTHWESTERLY FLOW ALOFT OVER THE AREA FOR THE CONTINUED THREAT OF AFTERNOON/EVENING CONVECTION...SOME OF WHICH WILL PRODUCE SOME HEAVY RAINS. WATER VAPOR SATELLITE IMAGE SHOWING SOME KIND OF A BACK EDGE TO THE DEEPER MOISTURE MOVING SLOWLY NORTHEAST ACROSS ARIZONA THIS MORNING. THIS LENDS SOME SUPPORT TO THE MINOR DRYING TREND THAT THE MODELS ARE SHOWING FOR TUESDAY. FURTHER DOWN THE LINE THE MRF IS WANTING TO PUSH THE RIDGE TO A POSITION OVERHEAD OR SLIGHTLY TO OUR WEST BY FRIDAY WHICH WOULD TEND TO SHUT OFF THE MOISTURE SUPPLY SOMEWHAT...DECREASING THE THREAT OF AFTERNOON CONVECTION. DONT HAVE A LOT OF CONFIDENCE IN THIS HAPPENING AT THIS TIME OF YEAR SO WONT BE YANKING AROUND CURRENT FORECAST. ET .DEN...NONE.
In the hours before
Special weather statement, Jul 19, 10:58 AM MDT, 5 hours 32 minutes before
COZ030-032>050-200600- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1055 AM MDT MON JUN 19 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A DEEP PLUME OF MOISTURE CONTINUES TO STREAM ACROSS COLORADO TODAY. WITH ABUNDANT SUNSHINE INTO EARLY AFTERNOON... SIGNIFICANT SURFACE HEATING AND DESTABILIZATION WILL PROMOTE THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER NORTHEAST AND NORTH CENTRAL COLORADO. THE STORMS ARE FIRST EXPECTED TO FIRE OVER THE MOUNTAINS AND FOOTHILLS BY THE NOON HOUR...AND THEN SPREAD EASTWARD AND DEVELOP ON THE PLAINS AFTER 130 PM. THE STORMS WILL CONTINUE THROUGH 10 PM... ESPECIALLY TOWARD THE NEBRASKA AND KANSAS BORDER AREAS. WITH THE DEEP MOISTURE AND RELATIVELY WEAK WIND FIELDS IN THE ATMOSPHERE... HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE THE BIGGEST THREAT FROM THESE STORMS. HOWEVER...A BRIEF SEVERE STORM COULD ALSO DEVELOP CONSIDERING THE AMOUNT OF INSTABILITY IN THE ATMOSPHERE. SPOTTER ACTIVATION WILL NOT BE REQUIRED...BUT ANY REPORTS OF HEAVY RAINFALL SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE. BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:53 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 52 min |
| Jul 19, 3:40 PM MDT | Tornado Warning | BOU | Logan | 35 min |
| Jul 19, 3:46 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 44 min |
| Jul 19, 4:18 PM MDT | Tornado Warning | BOU | Logan, Sedgwick | 12 min |
Nearby
Flash Flood Warnings in Colorado, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.